I started on 50mg Zoloft (Sertraline) 2 weeks and 5 days ago (first time ever as well). At first, my side-effects were yawning, shaky and restlessness. This lasted for about 3-4 days and they were pretty mild. Then after about a week or two, I really started to have trouble getting to sleep as well as staying asleep. I also have had two nights where I have had severe hypnic jerks and myoclonus which had kept me up for hours and hours. I also started to have undesirable sexual side-effects.
However, when I started to suffer from insomnia and the hypnic jerks (which were really troublesome), along with the sexual side-effects, at first these effects increased my anxiety but I started to feel the anti-anxiety effects not long after that. So I assumed that the medication is really starting to kick in which is also why I am having the side-effects.
The insomnia could be both the medication as well as you worrying about the side-effects. I was in the same position. I could not sleep - I worried about not sleeping and couldn't distinguish whether it was from anxiety or the medication. But after reading about the many others who have had insomnia due to Zoloft, and after reading that they usually past, I started to become convinced it was the medication.
Although I still struggle to get to sleep, and although my sleep is usually interrupted, I still get between 5-9 hours per day. Some nights are worse of course. But when I think about it, even before my medication I would have trouble falling to sleep and staying asleep - the only difference is I wouldn't worry about it too much unless I had things to do the next day (which would usually just frustrate me more than it would worry me). So my advice would be to let it past - don't worry about it. And let the side-effects be a sign that the medication is working and you will soon start to feel the desirable effects of it. This is what I have told myself and these past few days I have felt great. I have read that people usually don't feel much benefit from 50mg but I have to say I am surprised at how well they have been working.
But it is important to stick to what your doctor has recommended. Don't change your dose yourself without your doctors knowledge and don't taper yourself off of it. Remain consistent with your medication and listen to your body. I have read many times that people who have had bad experiences with medication have them because they didn't follow their doctors advice.